MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3130-1180S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the end user reported that gamma3 nail can no longer be disconnected from the nail holding screw and the aiming device." the nail had to be completely removed from the target device so they tried for a significant amount of time to do so and afterwards a new implant had to be placed freehand.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to h6 health impact codes.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device came back jammed/assembled which was unblocked later.On the proximal side, the device shows a deformed first few threads probably due to unlocking the jammed assembly, but no major visible damage was observed which can affect the functionality of the device.Post-decontamination and after cleaning dried blood, a pre-surgical test was conducted for the returned devices.Upon inspection, the devices were functionally ok.Assembling and disassembling of the nail-holding screw can be easily done through the target device with the nail without any resistance.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause of the issue is most likely user related.The devices shows the appearance of dried blood residual on their surfaces, which potentially caused overtightening of the nail in between the interface of the nail, target device and the screw.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X180MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16428196
Report Number0009610622-2023-00059
Device Sequence Number2620288
Product Code HSB
UDI-Device Identifier04546540375124
UDI-Public04546540375124
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3130-1180S
Device Catalogue Number31301180S
Device Lot NumberK0DA30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown